Alert archive / Iowa / Wind Chill Advisories in 2015

Wind Chill Advisory 9, NWS Quad Cities, IA

February 27, 201513 counties in Iowa; Carroll County, Jo Daviess County, Rock Island County, Illinois

NWS Quad Cities, IA issued this wind chill advisory at Feb 27, 2015, 3:00 PM CST for 13 counties in Iowa; Carroll County, Jo Daviess County, Rock Island County, Illinois. It took effect at Feb 28, 2015, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2015, 3:00 PM CST (21:00 UTC)
In effect from
Feb 28, 2015, 12:00 AM CST
Expired
Feb 28, 2015, 9:00 AM CST
In force
9 hr
Issued by
NWS Quad Cities, IA

Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Carroll County, IL, Jo Daviess County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 59 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

062 
WWUS43 KDVN 272100
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
300 PM CST FRI FEB 27 2015

...DANGEROUS WIND CHILLS POSSIBLE TONIGHT INTO SATURDAY MORNING...

.ARCTIC HIGH PRESSURE WILL SLOWLY MOVE INTO THE OHIO VALLEY
TONIGHT AND SATURDAY MORNING. VERY COLD TEMPERATURES COMBINED WITH
LIGHT WINDS...CLEAR SKIES...AND RELATIVELY NEW SNOW COVER WILL
ALLOW WIND CHILLS TO DROP TO 20 TO 30 BELOW ZERO.

IAZ040>042-051-052-063-280500-
/O.NEW.KDVN.WC.Y.0009.150228T0600Z-150228T1500Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-IOWA-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...MARENGO
300 PM CST FRI FEB 27 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST SATURDAY.

* TIMING...FROM MIDNIGHT THROUGH 9 AM SATURDAY.

* WIND CHILL READINGS...20 TO 30 BELOW ZERO.

* TEMPERATURES...4 BELOW TO 13 BELOW ZERO.

* WINDS...SOUTH 5 MPH OR LESS.

* IMPACTS...FROST BITE WILL OCCUR IN A MATTER OF MINUTES ON
  EXPOSED SKIN. EXTENDED EXPOSURE WITHOUT PROPER CLOTHING WILL
  INCREASE THE RISK OF HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. 
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE
CONDITIONS.

&&

$$

IAZ053-054-064>068-ILZ001-007-015-280500-
/O.NEW.KDVN.WC.Y.0009.150228T0900Z-150228T1500Z/
JONES-JACKSON-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-
CARROLL-ROCK ISLAND-
INCLUDING THE CITIES OF...ANAMOSA...MAQUOKETA...IOWA CITY...
TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...GALENA...
MOUNT CARROLL...MOLINE...ROCK ISLAND
300 PM CST FRI FEB 27 2015

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST
SATURDAY.

* TIMING...FROM 3 AM TO 9 AM SATURDAY.

* WIND CHILL READINGS...20 TO 30 BELOW ZERO.

* TEMPERATURES...3 BELOW TO 12 BELOW ZERO.

* WINDS...SOUTHEAST 5 MPH OR LESS.

* IMPACTS...FROST BITE WILL OCCUR IN A MATTER OF MINUTES ON 
  EXPOSED SKIN. EXTENDED EXPOSURE WITHOUT PROPER CLOTHING WILL 
  INCREASE THE RISK OF HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. 
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
136 
WWUS43 KDVN 280119
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
719 PM CST FRI FEB 27 2015

...DANGEROUS COLD WIND CHILLS AGAIN TONIGHT INTO SATURDAY MORNING...

.ARCTIC HIGH PRESSURE WILL SLOWLY MOVE INTO THE OHIO VALLEY
TONIGHT AND SATURDAY MORNING. VERY COLD TEMPERATURES COMBINED
WITH LIGHT WINDS...CLEAR SKIES...AND RELATIVELY NEW SNOW COVER
WILL ALLOW WIND CHILLS TO DROP TO 20 TO 30 BELOW ZERO.

IAZ040>042-051-052-063-280930-
/O.CON.KDVN.WC.Y.0009.150228T0600Z-150228T1500Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-IOWA-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...MARENGO
719 PM CST FRI FEB 27 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST SATURDAY...

* TIMING...FROM MIDNIGHT THROUGH 9 AM SATURDAY 

* WIND CHILL READINGS...20 TO 30 BELOW ZERO. 

* TEMPERATURES...5 BELOW TO 15 BELOW ZERO.

* WINDS...SOUTH 5 MPH OR LESS.

* IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE
  NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$

IAZ053-054-064>068-ILZ001-007-015-280930-
/O.CON.KDVN.WC.Y.0009.150228T0900Z-150228T1500Z/
JONES-JACKSON-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-
CARROLL-ROCK ISLAND-
INCLUDING THE CITIES OF...ANAMOSA...MAQUOKETA...IOWA CITY...
TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...GALENA...
MOUNT CARROLL...MOLINE...ROCK ISLAND
719 PM CST FRI FEB 27 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST
SATURDAY...

* TIMING...FROM 3 AM UNTIL 9 AM SATURDAY.

* WIND CHILL READINGS...20 BELOW TO NEAR 25 BELOW.

* TEMPERATURES...3 BELOW TO 13 BELOW ZERO.

* WINDS...SOUTHEAST 5 MPH OR LESS.

* IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS
  ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$

SHEETS
839 
WWUS43 KDVN 280541
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1141 PM CST FRI FEB 27 2015

...DANGEROUS WIND CHILLS AND RECORD COLD TEMPERATURES OVERNIGHT...

.ARCTIC HIGH PRESSURE WILL SLOWLY MOVE INTO THE OHIO VALLEY
TONIGHT AND SATURDAY MORNING. VERY COLD TEMPERATURES COMBINED
WITH LIGHT WINDS...CLEAR SKIES...AND RELATIVELY NEW SNOW COVER
WILL ALLOW WIND CHILLS TO DROP TO 20 TO 30 BELOW ZERO. ACTUAL
TEMPERATURES WILL BE RECORD BREAKING IN MANY LOCATIONS...FROM
AROUND 5 BELOW ZERO TO 20 BELOW ZERO. 

IAZ040>042-051-052-063-281345-
/O.CON.KDVN.WC.Y.0009.150228T0600Z-150228T1500Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-IOWA-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...MARENGO
1141 PM CST FRI FEB 27 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

* TIMING...THROUGH MID MORNING.

* WIND CHILL READINGS...20 BELOW TO NEAR  29 BELOW.

* TEMPERATURES...15 BELOW TO NEAR 20 BELOW ZERO. 

* WINDS...SOUTHEAST 5 MPH OR LESS.

* IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE
  NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL
OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$

IAZ053-054-064>068-ILZ001-007-015-281345-
/O.CON.KDVN.WC.Y.0009.150228T0900Z-150228T1500Z/
JONES-JACKSON-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-
CARROLL-ROCK ISLAND-
INCLUDING THE CITIES OF...ANAMOSA...MAQUOKETA...IOWA CITY...
TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...GALENA...
MOUNT CARROLL...MOLINE...ROCK ISLAND
1141 PM CST FRI FEB 27 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST
SATURDAY...

* TIMING...FROM 3 AM TO 9 AM. 

* WIND CHILL READINGS...20 BELOW TO NEAR 28 BELOW.

* TEMPERATURES...12 BELOW TO 18 BELOW ZERO.

* WINDS...SOUTHEAST 5 MPH OR LESS.

* IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE
  NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND
HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE
OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL
OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$

SHEETS
882 
WWUS43 KDVN 280916 AAB
WSWDVN

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
316 AM CST SAT FEB 28 2015

...DANGEROUS WIND CHILLS POSSIBLE TONIGHT INTO SATURDAY MORNING...

.ARCTIC HIGH PRESSURE WILL SLOWLY MOVE INTO THE OHIO VALLEY
TONIGHT AND SATURDAY MORNING. VERY COLD TEMPERATURES COMBINED
WITH LIGHT WINDS...CLEAR SKIES...AND RELATIVELY NEW SNOW COVER
WILL ALLOW WIND CHILLS TO DROP TO 20 TO 30 BELOW ZERO.

IAZ040>042-051-052-063-281500-
/O.CON.KDVN.WC.Y.0009.000000T0000Z-150228T1500Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-IOWA-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...MARENGO
316 AM CST SAT FEB 28 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* TIMING...THROUGH MID MORNING.

* WIND CHILL READINGS...AS LOW AS 35 BELOW.

* TEMPERATURES...5 BELOW TO 22 BELOW ZERO.

* WINDS...SOUTHEAST 5 MPH OR LESS.

* IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE
  NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$

IAZ053-054-064>068-ILZ001-007-015-281500-
/O.CON.KDVN.WC.Y.0009.000000T0000Z-150228T1500Z/
JONES-JACKSON-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-
CARROLL-ROCK ISLAND-
INCLUDING THE CITIES OF...ANAMOSA...MAQUOKETA...IOWA CITY...
TIPTON...CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...GALENA...
MOUNT CARROLL...MOLINE...ROCK ISLAND
316 AM CST SAT FEB 28 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* TIMING...THROUGH MID MORNING.

* WIND CHILL READINGS...AS LOW AS 28 BELOW.

* TEMPERATURES...3 BELOW TO 17 BELOW ZERO.

* WINDS...SOUTHEAST 5 MPH OR LESS.

* IMPACTS...FROSTBITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE
  NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST
BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF YOU MUST
VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN.
FROSTBITE WILL OCCUR IN AS FEW AS 30 MINUTES IN THESE CONDITIONS.

&&

$$
043 
WWUS43 KDVN 281500
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
900 AM CST SAT FEB 28 2015

...WIND CHILL ADVISORY ALLOWED TO EXPIRE...


IAZ040>042-051>054-063>068-ILZ001-007-015-281600-
/O.CAN.KDVN.WC.Y.0009.000000T0000Z-150228T1500Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-CARROLL-ROCK ISLAND-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...MOUNT CARROLL...MOLINE...ROCK ISLAND
900 AM CST SAT FEB 28 2015

...WIND CHILL ADVISORY ALLOWED TO EXPIRE...

AREA WIND CHILLS ARE NOW WARMER THAN 20 BELOW ZERO. WIND CHILLS
OF -10 TO -20 BELOW CAN STILL BE POSSIBLE FOR THE NEXT 1 TO 2
HOURS AS TEMPERATURES RISE.

$$

NICHOLS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 27, 11:10 AM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Feb 27, 11:10 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1110 AM CST FRI FEB 27 2015

.UPDATE...
ISSUED AT 721 AM CST FRI FEB 27 2015

RECORD LOW COLD TEMPERATURES OCCURRED TONIGHT WITH THE CLEAR SKIES
AND FRESH SNOWFALL. WIND CHILLS IN A FEW LOCATIONS WERE BELOW -30.
THE ONLY CHANGE TO THE FORECAST WERE THE TEMP TRENDS. EXPECT A
WARM UP ONCE THE SUN STARTS HEATING AS IT IS STARTING TO BECOME THE
SEASON OF HIGHER SUN ANGLES. WIND CHILL ADVISORY SHOULD STILL BE
OKAY THROUGH 9AM...A FEW SITES MAY LINGER WITH SUB -20 WIND CHILLS
THROUGH 10AM.

&&

.SYNOPSIS...
ISSUED AT 307 AM CST FRI FEB 27 2015

HIGH PRESSURE WAS MOVING INTO THE CENTRAL PLAINS EARLY THIS
MORNING. WITH FRESH SNOWFALL AND CLEAR SKIES TEMPERATURES HAVE
PLUMMETED THIS MORNING TO QUITE POSSIBLY ONE OF THE COLDEST NIGHTS
OF THE YEAR. WINDS HAVE STAYED UP...WHICH HAS LEAD TO WIDESPREAD
WIND CHILLS BETWEEN 20 AND 30 BELOW ZERO WITH A FEW POCKETS OF 30
BELOW OR LOWER WIND CHILLS. WINDS ARE STARTING TO WANE AND
TEMPERATURES SHOULD DROP MORE.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 307 AM CST FRI FEB 27 2015

MAIN FORECAST CONCERN FOR THE SHORT TERM ARE TEMPERATURES TODAY
AND TONIGHT ACROSS THE AREA. WITH HIGH PRESSURE IN PLACE AND FRESH
SNOW COVER...GUIDANCE IS OF LITTLE HELP FOR TEMPERATURE FORECASTS.

AS FAR AS THE SYNOPTIC PATTERN IS CONCERNED...H5 RIDGING IS
BUILDING INTO THE CENTRAL UNITED STATES AS A SURFACE HIGH IS PROG
TO MOVE DIRECTLY OVER OUR CWA TODAY. WINDS SHOULD WANE...HOWEVER
COLD AIR AND FRESH SNOWFALL WILL LEAD TO COLD TEMPERATURES TODAY
AND TONIGHT. MODELS ARE OF LITTLE HELP...THIS MORNING FOR LOWS I
LOADED THE OBS AND THEN MADE TWEAKS FROM THERE AS THE RUC WAS THE
ONLY MODEL COLD ENOUGH WITH TEMPS. FOR TODAY AND TONIGHT...WENT
WITH THE ALLBLEND AND THEN TWEAKED TEMPERATURES FROM THERE. WIND
CHILLS TONIGHT SUGGEST THE NEED FOR ANOTHER WIND CHILL ADVISORY
FOR AREAS NORTH OF I80. WILL DEFER TO THE DAY TO SHIFT TO DECIDE
TO ISSUE THIS AS THERE IS ALREADY ONE OUT.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 307 AM CST FRI FEB 27 2015

TWO STORM SYSTEMS WILL IMPACT THE EXTENDED FORECAST...AND BOTH
CONTAIN POTENTIAL WINTER IMPACTS. AT THIS TIME...BOTH SYSTEMS ARE
RELATIVELY POOR IN CONFIDENCE OF EXACT DETAILS CONCERNING THESE
IMPACTS.

TO BEGIN THE EXTENDED...HIGH PRESSURE WILL BE MOVING OFF TO THE EAST
SATURDAY...AND WITH A VERY COLD START TO THE DAY...THE WEAK WAA WILL
LIKELY ONLY RESULT IN HIGHS IN THE MID TEENS NORTH TO MID 20S
SOUTH...DESPITE A HEALTHY AMOUNT OF LATE FEBRUARY SUNSHINE IN THE
MORNING. WARM ADVECTION BY AFTERNOON...WILL BRING MID LEVEL MOISTURE
NORTHWARD...WITH SOME MODELS CONTINUING TO BRUSH OUR SOUTHWEST WITH
DEEPER SATURATION BY LATE AFTERNOON. THE MODEL BLEND SHOWS FAR MORE
SIGNIFICANT MOISTURE ADVECTION BY SATURDAY NIGHT...AND I WILL
CONTINUE TO HIGHLIGHT THAT PERIOD THROUGH SUNDAY WITH HIGH POPS.
THIS EVENT IS GOING TO BE ALL SNOW...AND SHOULD HAVE RATIOS IN THE
12 TO 15 TO 1 RANGE...THUS AMOUNTS FROM SATURDAY EVENING THROUGH
SUNDAY AFTERNOON SHOULD RANGE FROM AROUND 1 INCH NORTHWEST...TO 2 TO
3 INCHES FROM IOWA CITY THROUGH THE QUAD CITIES TO STERLING...TO 3
TO 5 INCHES OVER FAR SOUTHEAST IOWA NORTHEAST MISSOURI TO NEAR
PRINCETON ILLINOIS. WHILE THOSE AMOUNTS ARE SUPPORTED BY THE MOST
LIKELY BLEND OF GUIDANCE THAT IS INDICATED AT THIS TIME...I AM NOT
CONFIDENT IN THEM YET. THE EVENT IS LIKELY GOING TO FALL INTO THE
ADVISORY RANGE...ESPECIALLY DUE TO THE LONGER THAN NORMAL DURATION
FOR THESE RANGE OF AMOUNTS. LOOKING AT UNCERTAINTY...THE CANADIAN
MODEL IS FARTHER SOUTH THAN THE ECMWF AND GFS...AND KEEPS THE
NORTHERN 3/4S OF THE CWA DRY...THUS ANOTHER REASON FOR HOLDING OFF
ON ANY EARLY HEADLINE AT THIS TIME. THE 06Z NAM...THROUGH 12Z
SUNDAY...ALSO KEEPS THE BULK OF MOISTURE AND FORCING SOUTH.

MONDAY WILL BE A BREAK BETWEEN LOW CONFIDENCE SYSTEM...AS THE DEEP
WESTERN TROF BECOMES EVEN MORE AMPLIFIED. THE MODELS HAVE SHOWN VERY
LITTLE CONSISTENCY OVER THE PAST FEW DAYS AND THROUGH TONIGHT WITH
RESPECT TO THE LOW TRACK...UPPER ENERGY TRACK...AND BAROCLINICITY OF
THIS POTENTIAL SYSTEM. ONE FEATURE THAT HAS BEEN SHOWN
CONSISTENTLY...HAS BEEN MOISTURE...WITH A SYNOPTIC SIGNAL OF AN OPEN
GULF OF MEXICO...AND EVEN OPEN CARIBBEAN. THE HIGH AMOUNTS OF
AVAILABLE MOISTURE ARE REASONS SUPPORTING LIKELY POPS MONDAY NIGHT
AND TUESDAY. WHILE NOT CONFIDENT IN THERMAL TRANSITION TIMING...IT
IS A BEST MODEL BLEND...AND CONCEPTUAL MODEL FIT FOR PCPN TO BEGIN
AS A WINTRY MIX OF SNOW/SLEET/FREEZING RAIN MONDAY
NIGHT...TRANSITIONING TO RAIN TUESDAY...THEN BACK TO SNOW AGAIN
TUESDAY NIGHT. THIS WET MESS COULD BE HIGH IMPACT...OR COULD BE
LARGELY BENIGN. IT IS VERY DIFFICULT TO TELL...AND WILL KEEP A
HEALTHY DOSE OF UNCERTAINTY IN OUR PRODUCTS.

FOLLOWING THIS SYSTEM...COLDER DRY WEATHER SETTLES BACK IN THE A FEW
DAYS BEFORE MODERATION LOOKS TO OCCUR IN ZONAL FLOW.

ERVIN

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1109 AM CST FRI FEB 27 2015

VFR CONDITIONS WILL BE SEEN THROUGH 18Z/28 AS ARCTIC HIGH PRESSURE
MOVES INTO THE OHIO VALLEY.

&&

.CLIMATE...
ISSUED AT 307 AM CST FRI FEB 27 2015

COULD SEE RECORD LOWS THIS MORNING AT A FEW SITES AND POSSIBLY
AGAIN TONIGHT AT OTHER SITES. HERE ARE THE RECORDS FOR TONIGHT.

RECORD LOWS FOR FEBRUARY 28...

MOLINE.........-9 IN 1962
CEDAR RAPIDS...-17 IN 1962
DUBUQUE........-10 IN 1962
BURLINGTON.....-7 IN 1962

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...GIBBS
SYNOPSIS...GIBBS
SHORT TERM...GIBBS
LONG TERM...ERVIN
AVIATION...08
CLIMATE...GIBBS
Hazardous weather outlook, Feb 27, 6:25 AM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
625 AM CST FRI FEB 27 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-281230-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
625 AM CST FRI FEB 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT
WIND CHILLS BETWEEN 20 TO 30 BELOW ZERO WILL PERSIST THROUGH 9AM
TODAY. TONIGHT...WIND CHILL VALUES WILL ONCE AGAIN BE BETWEEN 20
TO 30 BELOW ZERO...ESPECIALLY NORTH OF INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WINTER WEATHER WILL AFFECT THE MIDWEST THIS WEEKEND. AT THIS
TIME...CURRENT MODEL DATA SUGGESTS 1 TO 4 INCHES OF SNOW LOOKS
POSSIBLE...MAINLY SOUTH OF INTERSTATE 80. THERE IS STILL
UNCERTAINTY SO CHANGES TO THIS FORECAST ARE LIKELY. IF YOU ARE
TRAVELING THIS WEEKEND...PAY ATTENTION TO THE FORECAST.

ANOTHER SYSTEM IS FORECAST TO AFFECT THE MIDWEST EARLY NEXT WEEK.
AT THIS TIME...THERE IS MUCH UNCERTAINTY AS TO WHAT TYPE OF WEATHER IT
WILL PRODUCE. THOSE TRAVELING NEXT WEEK SHOULD PAY ATTENTION TO
FUTURE FORECASTS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Chill Advisories in Iowa, 2015Wind Chill Advisories in Illinois, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.